Alert archive / Nebraska / Blizzard Warnings in 2009
Blizzard Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this blizzard warning at Mar 26, 2009, 1:25 PM MDT for Banner County, Cheyenne County, Kimball County, Nebraska. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2009, 1:25 PM MDT (19:25 UTC)
- Expired
- Mar 26, 2009, 7:39 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 3:05 PM MDT | SNOW 0.5 | 12 Wnw Harrisburg, NE | ABOUT HALF AN INCH, OR SO, OF NEW SNOW |
| Mar 26, 3:17 PM MDT | SNOW 0 | Lodgepole, NE | JUST FLURRIES SO FAR |
| Mar 26, 3:18 PM MDT | SNOW 0.5 | Sidney, NE | ABOUT HALF AN INCH OF NEW SNOW |
| Mar 26, 3:20 PM MDT | BLIZZARD | Kimball, NE | TWO TO FOUR INCHES OF NEW SNOW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KCYS 261925 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 125 PM MDT THU MAR 26 2009 ...STORM SYSTEM TO BRING MORE SNOW TO THE REGION... .AN AREA OF LOW PRESSURE WILL MOVE ACROSS WESTERN WYOMING INTO SOUTHWESTERN COLORADO BY TONIGHT. AS IT DOES...SNOW WILL CONTINUE TO FALL ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE ALONG WITH STRONG AND GUSTY WINDS. NEZ020-054-055-WYZ066-069-070-270300- /O.UPG.KCYS.WW.Y.0015.000000T0000Z-090327T0300Z/ /O.NEW.KCYS.BZ.W.0003.090326T1925Z-090327T0300Z/ BANNER-KIMBALL-CHEYENNE-LARAMIE RANGE-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...HARRISBURG...KIMBALL...SIDNEY... BUFORD...HORSE CREEK...CHEYENNE...PINE BLUFFS 125 PM MDT THU MAR 26 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE TO FALL ACROSS THE AREA INTO THIS EVENING. TOTAL SNOWFALL TOTALS OF AROUND 6 INCHES CAN BE EXPECTED...WITH HIGHEST AMOUNTS IN LOCATIONS NEAREST THE COLORADO STATE LINE. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL REDUCE VISIBILITIES TO BELOW ONE QUARTER OF A MILE IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WYZ063-270300- /O.CON.KCYS.WS.W.0005.000000T0000Z-090327T0300Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 125 PM MDT THU MAR 26 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SNOW WILL CONTINUE FOR MUCH OF THE DAY TODAY...HEAVY AT TIMES. SNOWFALL AMOUNTS OF 10 TO 15 INCHES CAN BE EXPECTED ACROSS THE SIERRA MADRE AND SNOWY RANGES. NORTHEAST WINDS AT 25 TO 35 MPH WILL COMBINE WITH THE SNOW TO REDUCE VISIBILITIES TO NEAR A QUARTER MILE AT TIMES TONIGHT THROUGH THURSDAY. SNOW WILL TAPER OFF THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WYZ065-270300- /O.CON.KCYS.WW.Y.0015.000000T0000Z-090327T0300Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 125 PM MDT THU MAR 26 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SNOW WILL FALL OVER THE AREA TODAY THEN TAPER OFF EARLY THIS EVENING. SNOWFALL TOTALS OF 4 TO 6 INCHES CAN BE EXPECTED ACROSS THE AREA BY THIS EVENING. NORTHEAST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL REDUCE VISIBILITIES TO BELOW ONE HALF MILE IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WYZ061-062-270000- /O.CON.KCYS.WW.Y.0015.000000T0000Z-090327T0000Z/ SOUTHWEST CARBON-NORTH CARBON- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW 125 PM MDT THU MAR 26 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. SNOW WILL FALL OVER THE AREA THIS AFTERNOON THEN TAPER OFF TOWARD THIS EVENING. SNOWFALL TOTALS OF 4 TO 6 INCHES CAN BE EXPECTED ACROSS THE AREA BY THIS EVENING. NORTHEAST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL REDUCE VISIBILITIES TO BELOW ONE HALF MILE IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WYZ067-270000- /O.CON.KCYS.WW.Y.0015.000000T0000Z-090327T0000Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 125 PM MDT THU MAR 26 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. SNOW WILL CONTINUE THROUGH MOST OF THE AFTERNOON. SNOWFALL TOTALS OF 3 TO 5 INCHES CAN BE EXPECTED...WITH HIGHEST AMOUNTS ALONG THE FOOTHILLS. NORTHEAST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL REDUCE VISIBILITIES TO BELOW ONE HALF MILE IN BLOWING AND DRIFTING SNOW. SNOW WILL TAPER OFF LATE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DAUGHERTY
2 follow-up statements
000 WWUS45 KCYS 262352 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 552 PM MDT THU MAR 26 2009 WYZ061-062-270100- /O.EXP.KCYS.WW.Y.0015.000000T0000Z-090327T0000Z/ SOUTHWEST CARBON-NORTH CARBON- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW 552 PM MDT THU MAR 26 2009 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. SNOW WILL CONTINUE TO TAPER OFF ACROSS LOWER ELEVATIONS OF CARBON COUNTY THROUGH THE REST OF THE EVENING. WINDS WILL ALSO SUBSIDE...FURTHER LESSENING THE IMPACT OF BLOWING AND DRIFTING SNOW. THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM MDT. $$ WYZ067-270100- /O.EXP.KCYS.WW.Y.0015.000000T0000Z-090327T0000Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 552 PM MDT THU MAR 26 2009 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. SNOW WILL CONTINUE TO TAPER OFF ACROSS PLATTE COUNTY THROUGH THE REST OF THE EVENING. WINDS WILL ALSO SUBSIDE...FURTHER LESSENING THE IMPACT OF BLOWING AND DRIFTING SNOW. THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM MDT. $$ NEZ020-054-055-WYZ066-069-070-270300- /O.CON.KCYS.BZ.W.0003.000000T0000Z-090327T0300Z/ BANNER-KIMBALL-CHEYENNE-LARAMIE RANGE-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...HARRISBURG...KIMBALL...SIDNEY... BUFORD...HORSE CREEK...CHEYENNE...PINE BLUFFS 552 PM MDT THU MAR 26 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SNOW WILL CONTINUE TO FALL ACROSS THE AREA INTO THIS EVENING. STORM TOTAL SNOWFALL OF AROUND 6 INCHES CAN BE EXPECTED...WITH THE HIGHEST AMOUNTS IN LOCATIONS NEAREST THE COLORADO STATE LINE. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL REDUCE VISIBILITIES TO BELOW ONE QUARTER OF A MILE IN BLOWING AND DRIFTING SNOW. SNOW WILL BEGIN TO TAPER OFF LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WYZ063-270300- /O.CON.KCYS.WS.W.0005.000000T0000Z-090327T0300Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 552 PM MDT THU MAR 26 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SNOW...HEAVY AT TIMES...WILL CONTINUE TO FALL THROUGH THE EVENING. STORM TOTAL SNOWFALL OF 12 TO 20 INCHES CAN BE EXPECTED ACROSS THE SIERRA MADRE AND SNOWY RANGES. NORTHEAST WINDS AT 25 TO 35 MPH WILL COMBINE WITH THE SNOW TO REDUCE VISIBILITIES TO NEAR A QUARTER MILE AT TIMES TONIGHT THROUGH THURSDAY. SNOW WILL TAPER OFF LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WYZ065-270300- /O.CON.KCYS.WW.Y.0015.000000T0000Z-090327T0300Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 552 PM MDT THU MAR 26 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SNOW WILL CONTINUE TO FALL ACROSS THE LARAMIE VALLEY THROUGH THIS EVENING. STORM TOTAL SNOWFALL OF 4 TO 6 INCHES CAN BE EXPECTED ACROSS THE AREA BY THIS EVENING. NORTHEAST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL REDUCE VISIBILITIES TO BELOW ONE HALF MILE IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HAHN
000 WWUS45 KCYS 270139 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 739 PM MDT THU MAR 26 2009 NEZ020-054-055-WYZ066-069-070-270245- /O.CAN.KCYS.BZ.W.0003.000000T0000Z-090327T0300Z/ BANNER-KIMBALL-CHEYENNE-LARAMIE RANGE-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...HARRISBURG...KIMBALL...SIDNEY... BUFORD...HORSE CREEK...CHEYENNE...PINE BLUFFS 739 PM MDT THU MAR 26 2009 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE BLIZZARD WARNING. SNOW WILL CONTINUE TO TAPER OFF ACROSS THE INTERSTATE 80 CORRIDOR THROUGH THE REST OF THE EVENING. WINDS WILL ALSO SUBSIDE THROUGH MIDNIGHT...WHICH WILL LESSEN THE IMPACT OF BLOWING AND DRIFTING SNOW. THEREFORE...THE BLIZZARD WARNING HAS BEEN CANCELLED. $$ WYZ063-270245- /O.CAN.KCYS.WS.W.0005.000000T0000Z-090327T0300Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 739 PM MDT THU MAR 26 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. SNOW WILL CONTINUE TO TAPER OFF ACROSS THE SIERRA MADRE AND SNOWY MOUNTAINS THROUGH THE REST OF THE EVENING. WINDS WILL ALSO SUBSIDE THROUGH MIDNIGHT...WHICH WILL LESSEN THE IMPACT OF BLOWING AND DRIFTING SNOW. THEREFORE...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ WYZ065-270245- /O.CAN.KCYS.WW.Y.0015.000000T0000Z-090327T0300Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 739 PM MDT THU MAR 26 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW WILL CONTINUE TO TAPER OFF ACROSS THE LARAMIE VALLEY THROUGH THE REST OF THE EVENING. WINDS WILL ALSO SUBSIDE THROUGH MIDNIGHT... WHICH WILL LESSEN THE IMPACT OF BLOWING AND DRIFTING SNOW. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ HAHN
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this blizzard warning went out at Mar 26, 12:17 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 26, 12:17 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1217 PM MDT THU MAR 26 2009
.UPDATE...LET WINTER WEATHER ADVISORY EXPIRE FOR ZONES 59 AND 64.
SNOW SHOULD CONTINUE TO DECREASE ACROSS THE AREA THROUGH THIS
AFTERNOON. LIGHT SNOW WILL CONTINUE TO FALL THIS AFTERNOON IN
THIS AREA BUT WILL GRADUALLY TAPER OFF BY THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 232 AM MDT THU MAR 26 2009/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
RADAR AND SATELLITE SHOWING AN EXPANDING AREA OF CLOUDS ACROSS THE CWA
WITH INCREASING SNOW WEST OF THE LARAMIE RANGE. EXPECT THIS TREND
TO CONTINUE THIS MORNING AS UPPER TROF/LOW DROPS SSE ACROSS WRN WY
THIS MORNING TO THE 4 CORNERS REGION BY THIS EVENING. SFC COLD
FRONT NOW EXTENDING FROM CENTRAL WY INTO THE SRN NEBRASKA PANHANDLE
WILL CONTINUE TO DROP SOUTHWARD AND CLEAR THE CWA BY MID-MORNING.
DECENT PRESSURE RISES BEHIND FRONT WILL ALLOW FOR INCREASING NNE
UPSLOPE FLOW WHICH WILL AID IN SNOW PRODUCTION ESPECIALLY CLOSER TO
THE MTNS THIS MORNING AND AFTERNOON WITH AREAS OF BLOWING SNOW
LIKELY DUE TO GUSTY WINDS. TEMPERATURES WILL BE STEADY OR SLOWLY
DROP DURING THE DAY AS COLDER AIR FLOWS INTO THE REGION. EXPECT
SNOW TO TAPER OFF OVER THE NRN CWA BY EARLY THIS AFTERNOON WITH THIS
TREND WORKING SOUTHWARD DURING THE AFTERNOON AND EVENING. HAVE MADE
MINOR ALTERATIONS TO HILITE TIMES TO ACCOMODATE THIS THINKING.
COLD SFC HIGH WILL SETTLE ACROSS WY TONIGHT WITH QUITE COLD
TEMPERATURES ESPECIALLY IF SKIES CLEAR. SNOW WILL END OVER MOST OF
THE CWA BY EARLY THIS EVENING THOUGH A FEW FLURRIES MIGHT HOLD ON
CLOSE TO THE COLORADO BORDER. MAINLY DRY BUT STILL COOL CONDITIONS
THEN EXPECTED FRIDAY AND FRIDAY NIGHT WITH UPPER RIDGE SHIFTING
ACROSS THE REGION.
LONG TERM...SATURDAY THROUGH WEDNESDAY...
THE CWA WILL BE BETWEEN SYSTEMS ON SATURDAY AND INTO SUNDAY MORNING
FOR DRY WEATHER AND MORE SEASONAL TEMPERATURES. THE NEXT SHORTWAVE
TROUGH IN THE PROGRESSIVE PATTERN WILL MOVE ACROSS THE REGION SUNDAY
AFTERNOON AND SUNDAY NIGHT. MODELS DIFFER WITH THE 00Z ECMWF
INITIALLY FASTER THAN THE 00Z GFS AT 00Z MONDAY WITH THE TROUGH AXIS
OVER EASTERN WYOMING. THE ECMWF THEN IS SLOWER AND DEEPER THAN THE
GFS THROUGH EARLY NEXT WEEK AS THE UPPER LOW MOVES EAST AND OVER THE
PLAINS. THE 00Z CANADIAN IS SIMILAR TO THE ECMWF IN THE MOVEMENT OF
THE FEATURE. ALL MODELS MOVE A COLD FRONT ACROSS THE CWA FROM MIDDAY
SUNDAY THROUGH SUNDAY EVENING WITH SURFACE. ALL MODELS DEVELOP
WIDESPREAD QPF OVER THE CWA BEHIND THE FRONT AND CONTINUING INTO
MONDAY MORNING. WILL INCREASE POPS OVER THE CWA DURING THAT TIME AS
MOST PLACES WILL PROBABLY SEE ANOTHER ROUND OF ACCUMULATING SNOW OF
AT LEAST AN INCH OR TWO. THE GFS THEN SEEMS TO BE AN OUTLIER THROUGH
THE MID PART OF NEXT WEEK AS IT DEVELOPS A TROUGH OVER THE ROCKIES
TUESDAY NIGHT AND WEDNESDAY AND THEN MOVES IT RAPIDLY EAST ON NEXT
THURSDAY. MEANWHILE...THE ECMWF HAS NORTHWEST FLOW ALOFT OVER THE
REGION WITH A MUCH WEAKER SHORTWAVE TROUGH MOVING WELL TO OUR NORTH
TUESDAY NIGHT AND WEDNESDAY. THE GFS MOVES ANOTHER COLD FRONT ACROSS
THE CWA TUESDAY NIGHT...WITH WIDESPREAD QPF DEVELOPING TUESDAY NIGHT
AND CONTINUING FOR WEDNESDAY. THE ECMWF HAS MUCH LESS QPF AND A
LESS SIGNIFICANT SURGE OF COLD AIR DURING THAT TIME. GFS ENSEMBLES
HAVE A FAIRLY LARGE SPREAD TOWARDS THE MID PART OF NEXT WEEK AND ITS
EMSEMBLE MEAN MORE RESEMBLES THE ECMWF. WILL CONTINUE TO FOLLOW THE
ECMWF BASED ON HPC DISCUSSIONS. THE 00Z ECMWF DIFFERS FROM ITS 12Z
RUN BY 00Z NEXT FRIDAY AS IT DEVELOPS A DEEP TROUGH ALOFT OVER THE
WESTERN PART OF THE NATION. FOR NOW WILL KEEP SOME LOW POPS OVER
THE CWA TUESDAY NIGHT THROUGH NEXT THURSDAY. THE TEMPERATURES WILL
COOL FOR MONDAY AND THEN SLOWLY RECOVER THROUGH THE MID PART OF NEXT
WEEK TO NEAR NORMAL.
AVIATION...WIDESPREAD IFR/LIFR CONDITIONS EXPECTED ACROSS MOST OF WY
AND THE SW PART OF THE NEB PANHANDLE THROUGH THE DAY TODAY IN LOW
VSBYS/CIGS WITH LIGHT SNOW. SOME MVFR OVER THE NORTHERN PANHANDLE.
CONDITIONS SHOULD IMPROVE FAIRLY RAPIDLY TO VFR FROM NORTH TO SOUTH
OVERNIGHT WITH VFR EXPECTED AREAWIDE FRIDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 9 PM THURSDAY FOR WYZ063.
WINTER WEATHER ADVISORY UNTIL 9 PM THURSDAY FOR WYZ065-WYZ066-
WYZ069-WYZ070.
WINTER WEATHER ADVISORY UNTIL 6 PM THURSDAY FOR WYZ061-WYZ062-
WYZ067.
NE...WINTER WEATHER ADVISORY UNTIL 9 PM THURSDAY FOR NEZ020-NEZ054-
NEZ055.
&&
SHORT TERM/AVIATION...
LONG TERM...Hazardous weather outlook, Mar 26, 12:14 PM MDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1214 PM MDT THU MAR 26 2009 NEZ020-054-055-WYZ061-062-065>067-069-070-271815- BANNER-KIMBALL-CHEYENNE-SOUTHWEST CARBON-NORTH CARBON- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- PINE BLUFFS- 1214 PM MDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL FALL OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH THIS EVENING. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT FOR THIS AREA THROUGH 9 PM. TOTAL SNOWFALL WILL BE BETWEEN 3 AND 6 INCHES DURING THAT TIME... WITH 5 TO 10 INCHES OVER THE LARAMIE RANGE. ALONG WITH THE SNOW WILL BE NORTHERLY WINDS GUSTING TO 35 MPH. THE WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AND COLD WIND CHILLS. THE SNOW AND WINDS WILL MAKE TRAVEL HAZARDOUS TODAY AND THIS EVENING WITH SLICK ROADS AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GOOD CHANCE OF SNOW WILL RETURN TO SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE SUNDAY AFTERNOON THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019-021-WYZ059-060-064-068-271815- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CONVERSE-NIOBRARA- NORTH LARAMIE RANGE-GOSHEN- 1214 PM MDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL FALL OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH THIS EVENING. TOTAL SNOWFALL OVER THIS AREA WILL BE 1 TO 2 INCHES DURING THAT TIME. ALONG WITH THE SNOW WILL BE NORTHERLY WINDS GUSTING TO 35 MPH. THE WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AND COLD WIND CHILLS. THE SNOW AND WINDS WILL MAKE TRAVEL HAZARDOUS TODAY AND THIS EVENING WITH SLICK ROADS AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GOOD CHANCE OF SNOW WILL RETURN TO SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE SUNDAY AFTERNOON THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-271815- SNOWY RANGE- 1214 PM MDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL FALL OVER SOUTHEAST WYOMING THROUGH THIS EVENING. A WINTER STORM WARNING IS IN EFFECT FOR THE SNOWY RANGE THROUGH 9 PM. TOTAL SNOWFALL WILL BE BETWEEN 6 AND 12 INCHES DURING THAT TIME. ALONG WITH THE SNOW WILL BE NORTHERLY WINDS GUSTING TO 35 MPH. THE WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AND COLD WIND CHILLS. THE SNOW AND WINDS WILL MAKE TRAVEL HAZARDOUS TODAY AND THIS EVENING WITH SLICK ROADS AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GOOD CHANCE OF SNOW WILL RETURN TO THE SNOWY RANGE SUNDAY AFTERNOON THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:44 PM MDT | Winter Storm Warning | CYS | 23 hr |
Nearby
Blizzard Warnings in Nebraska, 2009Blizzard Warnings in Wyoming, 2009Every blizzard warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.